Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 123, NWS Indianapolis, IN

September 5, 201410 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 5, 2014, 9:07 PM EDT for 10 counties in Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2014, 9:07 PM EDT (01:07 UTC)
Expired
Sep 5, 2014, 10:00 PM EDT
In force
53 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Montgomery County, IN, Parke County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN

The radar

The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KIND 060107
SVRIND
INC011-015-023-045-067-107-121-157-159-165-060200-
/O.NEW.KIND.SV.W.0123.140906T0107Z-140906T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
907 PM EDT FRI SEP 5 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  CLINTON COUNTY IN CENTRAL INDIANA...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  HOWARD COUNTY IN CENTRAL INDIANA...
  MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  TIPTON COUNTY IN CENTRAL INDIANA...
  CENTRAL VERMILLION COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1000 PM EDT

* AT 904 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES SOUTHWEST OF WALTON TO GEORGETOWN...AND
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KOKOMO...FRANKFORT...CRAWFORDSVILLE...NEWPORT...ROCKVILLE...
  TIPTON...HILLSBORO...NEW RICHMOND...CAYUGA...MULBERRY...
  BURLINGTON...LODI...YEDDO...LINDEN...WAYNETOWN...CLARKS HILL...
  KINGMAN...WALLACE...RUSSIAVILLE AND MONTEZUMA.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 141 AND 170.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 9 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4057 8636 4057 8602 4052 8585 4035 8586
      4021 8615 4022 8624 4017 8624 3986 8689
      3987 8701 3980 8701 3971 8721 3985 8754
      4004 8754 4062 8637
TIME...MOT...LOC 0107Z 290DEG 27KT 4056 8629 3995 8753

HAIL...1.00IN
WIND...60MPH

$$

SMF
2 follow-up statements
231 
WWUS53 KIND 060122
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
922 PM EDT FRI SEP 5 2014

INC011-015-023-045-067-107-121-157-159-165-060200-
/O.CON.KIND.SV.W.0123.000000T0000Z-140906T0200Z/
VERMILLION IN-TIPTON IN-TIPPECANOE IN-PARKE IN-MONTGOMERY IN-
HOWARD IN-FOUNTAIN IN-BOONE IN-CARROLL IN-CLINTON IN-
922 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
SOUTHEASTERN CARROLL...NORTHERN BOONE...SOUTHERN FOUNTAIN...HOWARD...
MONTGOMERY...NORTHERN PARKE...SOUTHEASTERN TIPPECANOE...TIPTON AND
CENTRAL VERMILLION COUNTIES UNTIL 1000 PM EDT...

AT 921 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KOKOMO TO NEWPORT...AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KOKOMO...FRANKFORT...CRAWFORDSVILLE...ROCKVILLE...TIPTON...
RUSSIAVILLE...WALLACE...MONTEZUMA...MICHIGANTOWN...COLFAX...ALAMO...
DARLINGTON...TURKEY RUN STATE PARK...INDIAN HEIGHTS...SHADES STATE
PARK...BLOOMINGDALE...GREENTOWN...THORNTOWN...SHARPSVILLE AND
MARSHALL.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 141 AND 166.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 16 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4052 8585 4035 8586 4021 8614 4022 8624
      4017 8624 3986 8689 3987 8701 3980 8701
      3971 8721 3985 8754 4001 8754 4018 8708
      4057 8636 4057 8601
TIME...MOT...LOC 0122Z 290DEG 27KT 4052 8615 3991 8739

HAIL...1.00IN
WIND...60MPH

$$

SMF
979 
WWUS53 KIND 060137
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
937 PM EDT FRI SEP 5 2014

INC015-045-157-165-060147-
/O.CAN.KIND.SV.W.0123.000000T0000Z-140906T0200Z/
VERMILLION IN-TIPPECANOE IN-FOUNTAIN IN-CARROLL IN-
937 PM EDT FRI SEP 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL...
SOUTHERN FOUNTAIN...SOUTHEASTERN TIPPECANOE AND CENTRAL VERMILLION
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA.

LAT...LON 4052 8586 4035 8586 4022 8612 4022 8624
      4016 8625 3987 8687 3987 8701 3980 8701
      3971 8720 3980 8738 3983 8738 3994 8720
      3996 8709 4002 8709 4013 8697 4022 8680
      4022 8670 4027 8669 4057 8611 4057 8600
TIME...MOT...LOC 0137Z 290DEG 27KT 4046 8601 3986 8726

$$

INC011-023-067-107-121-159-060200-
/O.CON.KIND.SV.W.0123.000000T0000Z-140906T0200Z/
TIPTON IN-PARKE IN-MONTGOMERY IN-HOWARD IN-BOONE IN-CLINTON IN-
937 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLINTON...
NORTHERN BOONE...HOWARD...MONTGOMERY...NORTHERN PARKE AND TIPTON
COUNTIES UNTIL 1000 PM EDT...

AT 936 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF KOKOMO TO 7 MILES EAST OF NEWPORT...
AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...TIPTON...SHADES STATE PARK...GREENTOWN...BLOOMINGDALE...
SHARPSVILLE...THORNTOWN...MARSHALL...KEMPTON...NEW MARKET...
WAVELAND...KIRKLIN...JUDSON...WINDFALL...NEW ROSS...LADOGA AND
ADVANCE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 141 AND 159.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 29 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4052 8586 4035 8586 4022 8612 4022 8624
      4016 8625 3987 8687 3987 8701 3980 8701
      3971 8720 3980 8738 3983 8738 3994 8720
      3996 8709 4002 8709 4013 8697 4022 8680
      4022 8670 4027 8669 4057 8611 4057 8600
TIME...MOT...LOC 0137Z 290DEG 27KT 4046 8601 3986 8726

HAIL...1.00IN
WIND...60MPH

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:20 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 5, 7:20 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
720 PM EDT FRI SEP 5 2014

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 330 PM EDT FRI SEP 5 2014

A COLD FRONT FROM THE SOUTHERN GREAT LAKES TO THE CENTRAL PLAINS
WILL MOVE SOUTHEAST ACROSS OUR REGION TONIGHT PRODUCING NUMEROUS
SHOWERS AND THUNDERSTORMS OVER NORTHERN SECTIONS AND A CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE SOUTH.  HIGH PRESSURE BEHIND THIS
FRONT WILL BUILD ACROSS NORTHERN INDIANA AND THE GREAT LAKES AND
NORTHERN INDIANA BY SUNDAY.   DRY AND MILD WEATHER WILL BE THE RULE
SUNDAY AND MONDAY.

ANOTHER FRONTAL SYSTEM WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK.  DRY AND COOLER
WEATHER WILL BE THE RULE FRIDAY AS THIS FRONT MOVES ON TO THE
EAST.

&&

.NEAR TERM /TONIGHT AND SATURDAY/...
ISSUED AT 330 PM EDT FRI SEP 5 2014

MODELS INDICATE NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER
THE NORTHERN PORTIONS OF ILLINOIS AND INDIANA OVER THE NEXT SEVERAL
HOURS. BIGGEST QUESTION IS HOW QUICK THOSE CELLS WILL SPREAD INTO
OUR AREA.

A VERY HUMID AND UNSTABLE AIRMASS WAS ACROSS OUR REGION AS LAPS
SOUNDINGS INDICATES CAPES UP TO 4000 J/KG.  THE AIRMASS HAS BEEN
CAPPED SO FAR THIS AFTERNOON OVER CENTRAL AND SOUTHERN SECTIONS
WHICH HAS INHIBITED THUNDERSTORM .  WIDELY SCATTERED THUNDERSTORMS
WERE BEGINNING TO DEVELOP OVER SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA INDICATING THIS CAP WAS STARTING TO BREAK.

GIVEN THE VERY UNSTABLE CONDITIONS WILL BE A LITTLE MORE AGGRESSIVE
THAN THE MODELS IN SPREADING THUNDERSTORMS INTO AT LEAST THE
NORTHERN HALF OF OUR REGION THIS EVENING.  WILL GO WITH LIKELY POPS
ALONG AND NORTH OF I70 BY LATE EVENING ON AND CHANCE POPS IN THE
SOUTH OVERNIGHT.  SPC HAS A SLIGHT RISK OF SEVERE WEATHER OVER
NORTHERN AND CENTRAL SECTIONS FOR THIS EVENING.

THE COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION OVERNIGHT.
THE COLD FRONT WILL BE NEAR THE OHIO RIVER BY 12Z SATURDAY AND IT
WILL CONTINUE SOUTH AS HIGH PRESSURE OVER THE NORTHERN PLAINS BUILDS
EAST INTO THE SOUTHERN GREAT LAKES. SCATTERED SHOWERS WILL BE THE
RULE SATURDAY MORNING WITH AN ISOLATED THUNDERSHOWER IN THE SOUTH.
THESE SHOWERS AND THE FEW THUNDERSTORMS WILL DIMINISH SATURDAY
AFTERNOON AS DRIER AIR SPREADS IN FROM THE NORTH.

WENT WITH A MOS BLEND ON TEMPERATURES BOTH TONIGHT AND SATURDAY. MET
SEEMS A LITTLE TOO COOL OVER NORTHEAST SECTIONS GIVEN THAT THERE MAY
BE SOME SUN LATE...SO WENT CLOSER TO MAV TEMPERATURES THERE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
ISSUED AT 330 PM EDT FRI SEP 5 2014

DRY AND COOL WEATHER WILL BE THE RULE AS HIGH PRESSURE BUILDS EAST
INTO THE GREAT LAKES BY SUNDAY AND ON TO THE NEW ENGLAND STATES
MONDAY...BUT STILL KEEPING A RIDGE WEST ACROSS OUR REGION.

MODELS INDICATE A VERY DRY AIRMASS ACROSS OUR REGION RESULTING IN
MOSTLY CLEAR SKIES THROUGH THE PERIOD.  850 MB TEMPERATURES WILL BE
ABOUT +10 CELSIUS SUNDAY AND SLIGHTLY WARMER MONDAY.  A MOS BLEND ON
TEMPERATURES SEEM REASONABLE MOST PERIODS.  I CUT THEM SLIGHTLY SOME
AREAS SUNDAY NIGHT.  HIGHS WILL BE IN THE MIDDLE AND UPPER 70S
SUNDAY AND UPPER 70S TO NEAR 80 MONDAY.  LOWS WILL BE FROM 50 TO 55
BOTH NIGHTS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 213 PM EDT FRI SEP 5 2014

MOSTLY ZONAL FLOW EARLY IN THE LONG TERM WILL GIVE WAY TO A BROAD
TROUGH OVER MUCH OF THE U.S. WHICH WILL ALLOW TEMPERATURES TO REMAIN
COOLER THAN NORMAL THROUGHOUT THE LONG TERM PERIOD. HIGH PRESSURE
DEPARTING TO THE EAST MONDAY NIGHT WILL COINCIDE WITH A FRONTAL
SYSTEM FORMING OVER THE CENTRAL U.S. AND SLOWLY MOVING ACROSS THE
AREA BRINGING CHANCES FOR THUNDERSTORMS INTO THE FORECAST TUESDAY
THROUGH THURSDAY. MODEL DIFFERENCES IN TIMING OF THE EXIT OF THE
SYSTEM MEAN KEEPING CHANCES IN THROUGH THURSDAY NIGHT...BUT BY
FRIDAY MOST EVERYTHING HAS THE SYSTEM OUT OF THE AREA AND HIGH
PRESSURE BUILDING IN BEHIND IT.

&&

.AVIATION /DISCUSSION FOR THE 06/00Z TAFS/...
ISSUED AT 720 PM EDT FRI SEP 5 2014

SOME RESTRICTIONS LIKELY IN THUNDERSTORMS AND THEN FOG AND LOW
CEILINGS LATER THIS EVENING AND OVERNIGHT.

HAVE ATTEMPTED TO TIME LINE OF STORMS ALONG THE COLD FRONT INTO THE
NORTHERN THREE SITES. WILL CARRY VCTS AT BMG OWING TO GREATER
UNCERTAINTY AS TO IMPACT THERE. APPEARS LINE SHOULD WORK ITS WAY
ACROSS THE SITES STARTING WITH LAF AROUND 00-01Z...HUF AROUND
02-03Z...AND IND AROUND 03-04Z. HAVE CARRIED A TEMPO PERIOD AT EACH
OF THESE SITES FOR THE EXPECTED IMPACTS OF THE STORMS...OCCASIONAL
IFR VISIBILITIES AND WIND GUSTS PERHAPS IN EXCESS OF 30KT.

IN THE WAKE OF THE STORMS...GUIDANCE INDICATES WIDESPREAD MVFR
CEILINGS AND FOG LIKELY WITH PERHAPS SOME IFR CONDITIONS. THESE
SHOULD IMPROVE BY MIDDAY SATURDAY WITH VFR THEREAFTER.

WINDS WILL COME AROUND FROM SOUTH/SOUTHWESTERLY TO NORTHERLY AS THE
BOUNDARY PASSES LATER TONIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...CP
AVIATION...NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Sep 5, 3:45 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
345 PM EDT FRI SEP 5 2014

INZ021-028>031-035>049-051>057-061945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-
345 PM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS AND VERY WARM
TEMPERATURES.

HAZARDS: DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL AND
DANGEROUS LIGHTNING. HEAT INDICES IN THE UPPER 90S TO AROUND 100.

TIMING: MOST LIKELY TIMING FOR SEVERE WEATHER IS THIS EVENING.
HIGH HEAT INDICES THIS AFTERNOON INTO EARLY EVENING.

DISCUSSION: A COLD FRONT WILL APPROACH FROM THE NORTH LATE
TODAY...MOVING INTO NORTHERN PORTIONS OF CENTRAL INDIANA TONIGHT
WITH NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: SCATTERED SHOWERS ARE POSSIBLE SATURDAY. OTHERWISE DRY
AND COOLER WEATHER WILL BE THE RULE LATE SATURDAY THROUGH MONDAY.

CHANCES FOR THUNDERSTORMS WILL RETURN TUESDAY AND CONTINUE FOR
MUCH OF THE REST OF NEXT WEEK. HEAVY RAIN...GUSTY WINDS AND
DANGEROUS LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORM.

DISCUSSION: LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE SATURDAY AS THE COLD FRONT CONTINUES SOUTH. COOLER AND
DRIER WEATHER IS THEN EXPECTED INTO EARLY NEXT WEEK AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES. ANOTHER FRONT WILL BRING
STORM CHANCES BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE
REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-061945-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
345 PM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: VERY WARM TEMPERATURES WILL BE THE RULE THIS AFTERNOON
WITH HEAT INDEXES IN THE UPPER 90S TO AROUND 100. THERE WILL BE
SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT WITH A FEW
STRONG STORMS POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND
DANGEROUS LIGHTNING. HEAT INDICES IN THE UPPER 90S TO AROUND 100.

TIMING: MOST LIKELY TIMING FOR SEVERE WEATHER IS FROM LATE
AFTERNOON THROUGH THE EVENING. HIGH HEAT INDICES THIS AFTERNOON
INTO EARLY EVENING.

DISCUSSION: A COLD FRONT WILL APPROACH FROM THE NORTH LATE
TODAY...MOVING INTO NORTHERN PORTIONS OF CENTRAL INDIANA TONIGHT
WITH NUMEROUS THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS THE
FRONT CONTINUES SOUTH...ESPECIALLY SOUTH OF INTERSTATE 70. CHANCES
FOR THUNDERSTORMS WILL RETURN TUESDAY AND CONTINUE FOR MUCH OF
THE REST OF NEXT WEEK. HEAVY RAIN...GUSTY WINDS AND DANGEROUS
LIGHTNING ARE POSSIBLE WITH ANY THUNDERSTORM.

DISCUSSION: LINGERING SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE SATURDAY AS THE COLD FRONT CONTINUES SOUTH. COOLER AND
DRIER WEATHER IS THEN EXPECTED INTO EARLY NEXT WEEK AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES. ANOTHER FRONT WILL BRING
STORM CHANCES BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE
REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Special weather statement, Sep 5, 3:48 PM EDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT FRI SEP 5 2014

INZ035-036-052030-
FOUNTAIN-MONTGOMERY-
348 PM EDT FRI SEP 5 2014

...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN FOUNTAIN AND WESTERN
MONTGOMERY COUNTIES UNTIL 430 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF ROCKVILLE...OR 15 MILES
SOUTHWEST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WALLACE...
  SHADES STATE PARK...
  ALAMO...
  WAYNETOWN...
  NEW MARKET...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

&&

LAT...LON 4013 8703 3996 8689 3990 8709 3995 8709
      3995 8720 3998 8722
TIME...MOT...LOC 1948Z 232DEG 12KT 3995 8714

SMF
Special weather statement, Sep 5, 8:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EDT FRI SEP 5 2014

INZ021-028-029-035-043-060200-
CARROLL-FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
823 PM EDT FRI SEP 5 2014

...STRONG THUNDERSTORM ADVISORY FOR CARROLL...NORTHERN FOUNTAIN...
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 1000
PM EDT...

AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
LOGANSPORT TO 7 MILES NORTH OF DANVILLE...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LAFAYETTE...
  DELPHI...
  WILLIAMSPORT...
  WEST LAFAYETTE...
  COVINGTON...
  VEEDERSBURG...
  WEST LEBANON...
  BATTLE GROUND...
  STATE LINE CITY...
  CAMDEN...
  ATTICA...
  PURDUE UNIVERSITY...
  FOSTER...
  PERRYSVILLE...
  FLORA...
  SHADELAND...
  DAYTON...
  NEWTOWN...
  MELLOTT...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4074 8653 4070 8652 4069 8637 4052 8638
      4043 8658 4043 8669 4038 8669 4021 8704
      4021 8709 4018 8710 3999 8749 4003 8754
      4048 8752 4048 8710 4057 8709 4057 8678
      4074 8675
TIME...MOT...LOC 0023Z 289DEG 25KT 4077 8646 4024 8765

SMF
Local storm report, Sep 5, 8:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     TSTM WND GST     2 SW LAFAYETTE          40.41N  86.94W
09/05/2014  M49 MPH          TIPPECANOE         IN   ASOS

&&

BHH
Special weather statement, Sep 5, 8:50 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT FRI SEP 5 2014

INZ021-029>031-035>038-043-044-060215-
BOONE-CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-PARKE-TIPPECANOE-
TIPTON-VERMILLION-
850 PM EDT FRI SEP 5 2014

...STRONG THUNDERSTORM ADVISORY FOR CLINTON...SOUTHEASTERN CARROLL...
NORTHWESTERN BOONE...FOUNTAIN...HOWARD...MONTGOMERY...PARKE...
SOUTHERN TIPPECANOE...NORTHWESTERN TIPTON AND NORTHERN VERMILLION
COUNTIES UNTIL 1015 PM EDT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
WALTON TO 6 MILES SOUTHWEST OF COVINGTON...AND MOVING SOUTHEAST AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KOKOMO...
  FRANKFORT...
  CRAWFORDSVILLE...
  VEEDERSBURG...
  NEWPORT...
  ROCKVILLE...
  NEWTOWN...
  DAYTON...
  PERRYSVILLE...
  CAYUGA...
  MELLOTT...
  ROSSVILLE...
  DANA...
  WINGATE...
  LODI...
  BURLINGTON...
  MULBERRY...
  HILLSBORO...
  NEW RICHMOND...
  LINDEN...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4057 8636 4057 8596 4053 8585 4040 8586
      3986 8688 3987 8701 3979 8701 3964 8730
      3983 8754 4008 8754 4063 8637
TIME...MOT...LOC 0050Z 294DEG 25KT 4061 8633 4008 8747

SMF

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:23 PM EDTSpecial Weather StatementINDCarroll, Fountain, Tippecanoe, Warren97 min
Sep 5, 8:50 PM EDTSpecial Weather StatementINDClinton, Fountain, Howard, Montgomery, Parke, Tipton and 1 more85 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.